ClickCease Drug Overdose Symptoms | Granite Recovery Centers

What You Need To Know About Drug Overdose Symptoms

There is a great deal of media coverage regarding overdose deaths. For those who aren’t as knowledgeable about drugs and their effects, it can be difficult to know what drug overdose symptoms to look for. This is important information to become aware of because it could be a matter of life and death for your loved one.

Definition Of An Overdose

In the simplest terms, an overdose occurs when a person’s body can’t detoxify drugs quickly enough to avoid unintended side effects. There are many variables that affect the experiences of those who take illicit drugs or who misuse prescription medications. For example, some people might be more sensitive to certain substances. In other cases, one person could have a slower metabolism rate than another.

Drug Overdose Symptoms

The list of drug overdose symptoms is as varied as the people who overdose on them. Some of the most common signs to be aware of include:

1. Confusion And Sleepiness

Confusion and sleepiness are common overdose symptoms. Lapsing into a coma can also occur. This can be especially dangerous because of the possibility of the person inhaling vomit into their lungs. Being injured during a fall because of sleepiness and/or confusion is also a danger.

2. Vital Sign Concerns

Another common drug overdose symptom is in vital signs changes. The person’s blood pressure, pulse rate, temperature, and/or respiratory rate is likely to be outside the range of normal during a drug overdose. Whether these changes mean vital signs decrease, increase, or are absent, drug overdose symptoms can be life-threatening.

3. Chest Pain

Chest pain and breathing difficulties are other drug overdose symptoms to be on the lookout for. These can occur because of damage to the heart, lungs, or both. The person might experience shortness of breath, breathing that is shallow, slow, deep, or rapid.

4. Abdominal Issues

Issues with the abdomen are often associated with drug overdose symptoms. If a person has vomiting, nausea, diarrhea, and/or pain after they’ve ingested a substance, it can be a sign of an overdose. Bowel movements or vomit that contain blood can be a life-threatening sign.

Drug Overdose Treatment In New Hampshire

There is no one way that a person responds to a drug overdose. This is why it’s so important to know the signs of a drug overdose so you can act quickly. In order for it to be most effective, drug overdose treatment is tailored to the needs of the individual. These could include the person’s age, the substance that is involved and other factors.

Granite Recovery Centers provides high-quality, research-based, and patient-centric drug overdose treatment in New Hampshire. Their available services span a breadth of possibilities and include the following:

  • Dual Diagnosis Treatment
  • Medical And Holistic Detox
  • Trauma Therapy
  • 12-Step Program
  • Dialectical Behavioral Therapy (DBT)
  • Individual And Group Counseling

If you’re concerned that you or a loved one might be experiencing signs of a drug overdose, call 911 immediately. Contact Granite Recovery Centers at 855.712.7784 for the treatment of substance use disorder today.

Share on facebook
Facebook
Share on google
Google+
Share on twitter
Twitter
Share on linkedin
LinkedIn
Share on pinterest
Pinterest